Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects from sustiva
Apr 24, 2003

I have been taking Sustiva for a couple of years now and have recently noticed the side effects others have written about such as diziness, groggy in the morning, confused, and just an overall terrible feeling the next morning. The side effects were so bad that I stopped taking it for a day and I felt 100 better in the morning. Now I am in the process of switching to Nevipramine. I am taking both for 14 days. My whole dose of Sustiva and 1/2 dose of Nevipramine. Is this normal?

Why is it the medical establishment classifies all of these side effects under the umbrella of "nervous system" effects. Feeling groggy, cloudy, hung-over and in a daze is hardly nervous system.

Should nevipramine be just as effective as Sustiva?

Response from Dr. Henry

For persons with no resistance to the NNRTI class of meds, nevirapine is likely similar in activity to Sustiva (many experts would say that Sustiva is marginally more potent). Nevirapine is usually dosed at at the single dose for two weeks then switched to twice a day dosing. During the time when the nevirapine is dosed once a day it is not unreasonable to overlap the two drugs. The central nervous system effects of Sustiva related to its brain effects--the brain is considered a part of the nervous system so that is why that term is used. KH



Previous
Overly aggressive meds regiment?
Next
bad reaction to P I's

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement